Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The adjoint arc in nonsmooth optimization

Authors: Philip D. Loewen and R. T. Rockafellar
Journal: Trans. Amer. Math. Soc. 325 (1991), 39-72
MSC: Primary 49J52; Secondary 49K10
MathSciNet review: 1036004
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the theory of necessary conditions for nonsmooth problems of Bolza in three ways: first, we incorporate state constraints of the intrinsic type $ x(t) \in X(t)$ for all $ t$; second, we make no assumption of calmness or normality; and third, we show that a single adjoint function of bounded variation simultaneously satisfies the Hamiltonian inclusion, the Euler-Lagrange inclusion, and the Weierstrass-Pontryagin maximum condition, along with the usual transversality relations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 49K10

Retrieve articles in all journals with MSC: 49J52, 49K10

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society